Thunderstorm Wind, Columbiana
- When
- May 25, 8:00 PM EST
- Where
- Columbiana County, 1 mi N of Lisbon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.780, -80.767
Trees blown down on Rte 164.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 25, 1:13 PM EST, 6 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 213 PM EDT THU MAY 25 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... WARM FRONT AND ASSOCIATED LIGHT RAIN HAS MOVED OFF TO OUR NE. TEMPS AND DEWPOINTS ARE INCREASING NOW THAT WE ARE IN THE WARM SECTOR. EXPECT SHOWERS AND TSTMS TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA WHERE DAMAGING TSTM WIND GUSTS AND LARGE HAIL ARE THE PRIME THREAT. THROUGH 03Z FRIDAY CAPES INCREASE TO 2500 OR GREATER OVER THE WESTERN HALF OF OUR CWA ALONG WITH AN EHI OF PLUS 1. WINDS INTO FRIDAY WILL BE SOUTH 5 TO 15MPH WITH GUSTS 45-60MPH AND POSSIBLY HIGHER IN/NEAR TSTMS. COLD FROPA FRIDAY EVENING WITH WINDS SHIFTING TO WEST AND THEN NORTHWEST 10 TO 20 MPH. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FOLLOWING PASSAGE OF FRI EVE CDFNT, DRY WEATHER, WITH ABOVE NORMAL TEMPS, IS FORECAST THROUGH THE MIDDLE OF NXT WEEK WITH HIGH AMPLITUDE RIDGE PROJECTED OVR THE ERN CONUS. RA CHC NR CLIMO NMBRS WL RTN DURING THE 2ND HALF OF THE WEEK WITH WEAK CDFNT LOOSELY TIMED INTO THE AREA. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATER HALF OF THE AFTERNOON AND CONTINUE INTO TONIGHT. MVFR TO SCT IFR CONDS IN/NEAR PCPN WITH VFR CONDITIONS OUTSIDE OF PCPN AREAS. WINDS S TO SSW 5 TO 15KTS WITH GUSTS 40-50KTS AND POSSIBLY HIGHER IN/NEAR TSTMS. LARGE HAIL IS ALSO POSSIBLE WITH TSTMS. COLD FROPA NOT UNTIL FRIDAY EVENING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && NOTE TO CUSTOMERS... ON MAY 26, 2006 BETWEEN 11AM AND NOON THE NATIONAL WEATHER SERVICE IN PITTSBURGH PA WILL BE DISSEMINATING A TEST HAZCOLLECT NON-WEATHER EMERGENCY MESSAGE. THE TEST MESSAGE HEADER WILL CONTAIN /ADMINISTRATIVE MESSAGE/FOLLOW UP STATEMENT/. FOR MORE INFORMATION SEE HTTP://WWW.NWS.NOAA.GOV/OS/HAZCOLLECT && 15/02
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1103 AM EDT THU MAY 25 2006 OHZ048-057-261515- COSHOCTON-MUSKINGUM- 1103 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. MDZ001-OHZ039>041-049-050-058-059-068-069-PAZ007-013-014-020-021- 029>032-WVZ001>004-012-021>023-041-261515- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1103 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. PAZ008-009-015-016-022-023-261515- VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- 1103 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 818 PM EDT THU MAY 25 2006 PAZ007-013-260100- LAWRENCE PA-MERCER PA- 818 PM EDT THU MAY 25 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MERCER AND LAWRENCE... AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A SHORT LINE OF STRONG THUNDERSTORMS 13 MILES WEST OF FARRELL...MOVING EAST AT 60 MPH. THE STORMS CAN HAVE STRONG WIND GUSTS OVER 50 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...GROVE CITY...HARLANSBURG...HERMITAGE...MAURICE K GODDARD STATE PARK...MERCER...NEW CASTLE...NEW WILMINGTON... SHARON AND STONEBORO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The Pittsburgh radar (KPBZ), 54 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down on Rte 164.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506709.